OKLAHOMA CITY – Officials are warning Oklahomans after they say there has been a spike in heroin deaths over the past week.
Since May 27, officials with the Oklahoma Bureau of Narcotics says seven Oklahomans have died from a suspected heroin overdose. Five of those deaths occurred in the Oklahoma City metro area and two were in the Tulsa metro area.
“We had 57 heroin deaths in all of 2018. So seven deaths in just seven days is very concerning, indicating this heroin is likely very potent with a higher risk of overdose. Our Investigators believe the heroin may have been laced with fentanyl, which is a powerful opioid,” said Mark Woodward, OBN spokesman.
Now, agents are working to determine if there are any connections between the victims.
So far, OBN has made one arrest and is continuing to investigate the source and origin of the heroin.
Signs of a possible overdose include:
- The person may not be responsive
- The person’s fingertips or lips are blue or grey
- The person’s breathing may be slow, shallow, erratic, or absent
- The person may be gurgling or making snoring noises
- The person may be confused or acting irrational.
If you suspect someone has overdosed:
- DO NOT allow the person to “sleep it off” or leave them alone
- DO NOT put the person in a bath or shower
- DO NOT delay in calling 911 to clean up the scene.
The public can get free Naloxone/Narcan (opioid reversal drug) without a prescription at several locations around the state. For locations, visit https://okimready.org/overdose/.
OBN encourages anyone with information about this or other criminal drug activity to call the OBN Tip Line at 1 (800) 522-8031 or email to firstname.lastname@example.org.